Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 9, 2000, 6:52 PM EDT for Paulding County, Van Wert County, Ohio. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 9, 2000, 6:52 PM EDT (22:52 UTC)
- Expired
- May 9, 2000, 7:50 PM EDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Paulding County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:00 PM EDT | Hail 1 | Van Wert, OH | |
| May 9, 7:21 PM EDT | Thunderstorm Wind | Antwerp, OH | Large tree limbs down. |
| May 9, 7:40 PM EDT | Hail 0.75 | Convoy, OH | |
| May 9, 7:41 PM EDT | Hail 1 | Van Wert, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 4:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 092254
SVRFWA
OHC125-161-092350-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT TUE MAY 9 2000
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAULDING COUNTY IN OHIO
NORTHERN VAN WERT COUNTY IN OHIO
* UNTIL 750 PM EDT
* AT 542 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WREN...OR ABOUT 3 MILES
NORTHEAST OF DECATUR...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
CONVOY
VAN WERT
MIDDLE POINT
PAYNE
SCOTT
HAVILAND
ANTWERP
LATTY
GROVER HILL
BROUGHTON
THIS IS A DANGEROUS STORM WITH A HISTORY OF LARGE HAIL AND STRONG
WINDS. SEEK SHELTER IMMEDIATELY!
A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM EDT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4089 8500 4076 8483 4086 8437 4120 8442
4126 8475
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 9, 3:15 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EST TUE MAY 9 2000 MODELS ARE IN FAIRLY GOOD AGREEMENT TONIGHT...WITH ETA PERHAPS BEST WITH PLACEMENT OF SURFACE FEATURES. 5H VORT MOVES FROM KS THIS AFTERNOON TO SC IL BY 06Z WED AND TO IN/OH BORDER BY 12Z...AS SFC LOW OVER C IL MOVES TO LE BY 06Z AND LO BY 12Z...ALLOWING SFC COLD FRONT TO EXIT MY CWA AROUND DAWN WEDNESDAY. TONIGHT NORTH AND NORTHEAST PARTS OF CWA HAVE BEST MOISTURE...LIFT... AND THETA E ADV. PWATS ARE 1.5 TO 1.6 WITH QPFS OF ABOUT AN INCH OVERNIGHT. HEAVY RAIN WILL UNDOUBTEDLY FALL...BUT AM ON THE FENCE ABOUT NECESSITY OF FFA. WHILE URBAN AND SMALL STREAM ADVISORIES MAY BE REQUIRED LATER WITH THE HEAVIER DOWNPOURS...THINK FFA CAN BE DROPPED DUE TO DRY GROUND AND LACK OF HEAVY RAINFALL LAST NIGHT/TODAY. FFG VALUES ARE 3.5 TO 4 INCHES PER SIX HOURS IN CENTRAL AND EAST COUNTIES...2.5 TO 3 INCHES IN THE NORTHWEST. SPC CURRENTLY MONITORING WESTERN CWA FOR WW. WILL MENTION POSSIBILITY OF SEVERE STORMS IN ZONES ATTM...WILL MAKE APPROPRIATE WORDING/HEADLINE CHANGES IF/WHEN WW IS ISSUED. WRAP-AROUND MOISTURE WILL KEEP CLOUDS IN THE EAST IN THE MORNING... BUT OTHERWISE DRY AIR AND SUBSIDENCE WILL MAKE FOR A BEAUTIFUL DAY. WILL KEEP POPS IN WESTERN COUNTIES ON THURSDAY BUT WILL KEEP THEM LOW. AVN IS PROGGING A STRONG CAP WITH LITTLE UPPER SUPPORT AND NOT ALL THAT MUCH MOISTURE. MAIN SHOW WILL BE CLOSER TO THE SYSTEM WELL WEST OF HERE. IN THE EXTENDED WILL BUMP SATURDAYS SHOWERS UP TO FRIDAY AND WILL KEEP WEEKEND DRY AS RIDGE BUILDS IN. TEMPS IN GENERAL AGREEMENT AND WILL FOLLOW. TKS TO DTX FOR COORD. .IWX...SEVERE THUNDERSTORM WATCH FOR ALL NORTHERN INDIANA COUNTIES. REAUGH
In the hours before
Local storm report, May 9, 6:08 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 PM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 PM LARWILL IN 1.75 INCH HAIL
05/09/00 WHITLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, May 9, 6:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...Q.
0507 PM LOGANSPORT IN DOWNED POWER LINES
05/09/00 CASS REPORTED BY STORM
SPOTTER.
NLocal storm report, May 9, 6:22 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...q.
0520 PM WARSAW IN .75 INCH HAIL
05/09/00 KOSCIUSKO REPORTED BY
NWS EMPLOYEE.
NLocal storm report, May 9, 6:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM LORANE IN 1.75 INCH HAIL
05/09/00 WHITLEY REPORTED BY STORM
SPOTTER.
0511 PM SOUTH WHITLEY IN .75 INCH HAIL
05/09/00 WHITLEY REPORTED BY STORM
SPOTTER.
0511 PM ALBION IN 1 INCH HAIL
05/09/00 NOBLE REPORTED BY STORM
SPOTTER.
0530 PM NORTH MANCHESTER IN TREES DOWN
05/09/00 WABASH REPORTED BY STORM
SPOTTER.
0515 PM WOLFLAKE IN 1.75 INCH HAIL
05/09/00 NOBLE REPORTED BY STORM
SPOTTER.
0530 PM NORTH MANCHESTER IN .75 INCH HAIL
05/09/00 WABASH REPORTED BY STORM
SPOTTER.
NLocal storm report, May 9, 6:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0516 PM 6 N THREE RIVERS MI 1.75 INCH HAIL
05/09/00 ST.JOSEPH
NLocal storm report, May 9, 6:52 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM COUNTYWIDE IN 1.75 INCH HAIL
05/09/00 NOBLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:42 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 38 min |
| May 9, 4:56 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 34 min |
| May 9, 6:28 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 32 min |
| May 9, 7:11 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 39 min |
| May 9, 7:25 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 55 min |
| May 9, 7:38 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 62 min |
| May 9, 7:38 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.